U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

what typically happens when an epidural steroid shot does not relieve pain in back?

3 doctor answers12 doctors weighed in
Dr. Albert Pizzo
Family Medicine 60 years experience
Steroid shot back: You need a re-evaluation and perhaps more tests and consultations to determine why the therapy did not work. You may need other types of therapy or surgery.
Dr. Karl Haake
Anesthesiology 23 years experience
Discuss options: Not everyone receives relief from an epidural steroid injection. It is important for you to follow up with your physician who can make further recommendations based on your exam. Sometimes, patients will be referred for surgical evaluation, others for physical therapy or some other alternative treatment.
Dr. Qamar Khan
Pain Management 17 years experience
Other options: may need to be considered. Speak with your doctor about these options, epidural steroid injections are only form of treatment for back pain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 40-year-old member asked:
5 doctor answers14 doctors weighed in
A 43-year-old member asked:
4 doctor answers11 doctors weighed in
A 41-year-old member asked:
3 doctor answers13 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.